Alert archive / Utah / Flash Flood Warnings in 2006
Flash Flood Warning 25, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 31, 2006, 2:49 PM MDT for Carbon County, Utah. It was in force for 116 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2006, 2:49 PM MDT (20:49 UTC)
- Expired
- Jul 31, 2006, 4:45 PM MDT
- In force
- 116 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Carbon County, UT
The radar
The Salt Lake City radar (KMTX), 224 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 2:49 PM MDT | FLASH FLOOD | 3 Wnw Price, UT | FLASH FLOOD IN GORDON CREEK CAUSING SEARCH AND RESCUE PERSONAL TO MOVE OUT OF CANYON. |
| Jul 31, 2:49 PM MDT | FLASH FLOOD | 3 Wnw Price, UT | FLASH FLOOD IN GORDON CREEK CAUSING SEARCH AND RESCUE PERSONNEL TO MOVE OUT OF CANYON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2629 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KSLC 312051
FFWSLC
UTC007-312245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
249 PM MDT MON JUL 31 2006
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL CARBON COUNTY IN UTAH...
* UNTIL 445 PM MDT.
* AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE GORDON CREEK WASH NEAR
THE CITY OF PRICE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRICE
THIS FLASH FLOOD WARNING DOES NOT INCLUDE GARLEY CANYON WASH...WHICH
IS THE LOCATION OF SEARCH AND RESCUE OPERATIONS. HOWEVER...GORDON
CREEK FLOWS INTO THE PRICE RIVER JUST NORTH OF THE TOWN OF PRICE
FROM THE WEST.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3951 11115 3952 11104 3957 11089 3958 11081
3963 11084 3965 11100 3963 11110
$$
MCINERNEY2 follow-up statements
000
WGUS75 KSLC 312144
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
344 PM MDT MON JUL 31 2006
UTC007-312245-
CARBON UT-
344 PM MDT MON JUL 31 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR WEST
CENTRAL CARBON COUNTY...
AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT MAY HAVE PRODUCED THE FLASH FLOOD OVER
GORDON CREEK CANYON HAS MOVED ON TO THE NORTHEAST. HOWEVER...FLOOD
WATERS ARE EXPECTED TO COURSE THROUGH THE CANYON AND REACH THE PRICE
RIVER BY 5PM THIS EVENING.
PLEASE BE AWARE OF FLOOD WATERS IF YOU ARE IN THIS AREA.
LAT...LON 3951 11115 3952 11104 3957 11089 3958 11081
3963 11084 3965 11100 3963 11110
$$
MCINERNEY000
WGUS75 KSLC 312233
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
445 PM MDT MON JUL 31 2006
UTC007-312245-
CARBON UT-
445 PM MDT MON JUL 31 2006
...THE FLASH FLOOD WARNING FOR GORDON CREEK LOCATED IN CENTRAL
CARBON COUNTY HAS BEEN ALLOWED TO EXPIRE...
WHILE THUNDERSTORM ACTIVITY HAS DIMINISHED OVER THE AREA...HIGH
WATER IS EXPECTED TO REMAIN IN THE DRAINAGE THROUGH THIS EVENING.
USE CAUTION WHEN TRAVELING IN OR AROUND THIS AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRICE
LAT...LON 3951 11115 3952 11104 3957 11089 3958 11081
3963 11084 3965 11100 3963 11110
$$
MCINERNEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 2:40 PM MDT, 9 minutes earlier.
Area forecast discussion, Jul 31, 2:40 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 240 PM MDT MON JUL 31 2006 .SYNOPSIS...AN UPPER TROUGH ALONG THE WEST COAST WILL KEEP A MOIST SOUTHWEST FLOW OVER THE AREA INTO TUESDAY. THE TROUGH WILL CROSS THE AREA TUESDAY AFTERNOON WITH A DRIER WESTERLY FLOW SPREADING IN BEHIND IT FOR WEDNESDAY. && .DISCUSSION...ILL DEFINED SHORT WAVES EJECTING OUT OF THE WEST COAST TROF...A MOIST AIRMASS AND WEAK JET SUPPORT ARE COMBINING TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON. MODELS INDICATE THE FAR SOUTHWEST CORNER WILL REMAIN QUIET AND SO FAR THAT IS HOLDING TRUE BUT THE REST OF THE AREA WILL HAVE A THREAT OF STORMS WELL INTO THE NIGHT. THE AIRMASS IS STILL MOIST ENOUGH FOR HEAVY RAIN WITH THE STRONGER CELLS AND HAVE INCLUDED THIS IN THE FORECAST FOR TONIGHT. AS THE WEST COAST TROF FILLS AND LIFTS INLAND LATER TONIGHT AND TUE...THE SOUTHWEST FLOW OVER UTAH WILL DRY THE AREA OUT FROM THE SOUTHWEST. IT SHOULD STILL BE FAIRLY ACTIVE OVER THE NORTH TOMORROW WITH SUFFICIENT SHEAR AND DYNAMIC SUPPORT TO BRING A THREAT OF STRONG STORMS WHILE ONLY ISOLATED CELLS ARE EXPECTED OVER THE SOUTH...MAINLY THE MTNS AND ERN VALLEYS. A WEAK SHORT WAVE RIDGE MOVES IN ON WED AND THIS...COMBINED WITH A DRIER AIRMASS SHOULD SUPPRESS MOST CONVECTION. THE EJECTING UPPER TROF LEAVES A WEAKNESS BACK ALONG THE COAST. WEAK UPSTREAM FEATURES ARE FORECAST TO DROP INTO THIS TROF POSITION AND REDEVELOP THE TROF ALONG THE COAST BY THE LATTER PART OF THE WEEK. THIS BACKS THE FLOW OVER UT TO MORE SOUTHERLY AND BRINGS MOISTURE BACK UP INTO MAINLY THE EAST BY NEXT WEEKEND. TEMPS HAVE BEEN COOL TODAY OVER THE NORTH DUE TO THE MORNING CLOUD COVER BUT ARE WARMING UP NOW THAT CLOUDS HAVE THINNED. A COOLER AIRMASS DOES SPREAD INTO THE STATE TOMORROW WITH THE EJECTING TROF AND WILL KEEP TEMPS DOWN BELOW NORMAL AGAIN TOMORROW...BRINGING A NICE BREAK FROM THE HEAT OF THE LAST FEW WEEKS. TEMPS WILL RETURN TO NEAR OR ABOVE NORMAL AFTER MID WEEK. && .AVIATION...PLENTY OF MOISTURE AND INSTABILITY SHOULD ALLOW THUNDERSTORMS TO DEVELOP OVER NORTHERN UTAH TODAY...ESPECIALLY AS THE THICKER CLOUDS CLEAR OUT. THE KSLC TERMINAL WILL SEE A 30 PERCENT CHANCE OF THUNDERSTORMS TODAY...WITH THE BEST CHANCE OF OCCURRENCE DURING THE 2200-0300Z TIMEFRAME. BRIEF HIGH-END MVFR VISIBILITIES AND CIGS BETWEEN 6000-8000 FT ARE POSSIBLE WITH THE STRONGER STORMS. OCCASIONAL RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS COULD CONTINUE THROUGH THE OVERNIGHT HOURS. WINDS AT KSLC ARE EXPECTED TO MAINTAIN A NORTHWESTERLY DIRECTION THROUGH 0300-0400Z THIS EVENING...ALTHOUGH SHOWERS AND THUNDERSTORMS WILL PRODUCE GUSTY AND ERRATIC WINDS. && .FIRE WEATHER...A MOIST AND UNSTABLE AIRMASS WILL BE OVER THE AREA THROUGH TUESDAY. A DRIER WESTERLY FLOW DEVELOPS FOR WEDNESDAY AND THURSDAY. A PLUME OF MOISTURE IS THEN EXPECTED TO BE OVER THE FOUR CORNERS REGION THROUGH THE WEEKEND...LEADING TO WET THUNDERSTORMS OVER THE MOUNTAINS AND EAST. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && WILENSKY/GIBSON/CHENG
Hazardous weather outlook, Jul 31, 1:05 PM MDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 105 PM MDT MON JUL 31 2006 UTZ001>021-WYZ021-011200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 105 PM MDT MON JUL 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MUCH OF THE AREA TODAY AND WILL PERSIST INTO TONIGHT. LOCALLY HEAVY RAINFALL WILL ACCOMPANY WITH SOME OF THESE STORMS THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST OVER NORTHERN UTAH TUESDAY AND WILL BECOME MORE ISOLATED OVER THE SOUTH. HEAVY RAINFALL IS AGAIN POSSIBLE WITH SOME OF THE STRONGER STORMS OVER THE NORTH. DRIER AIR WILL SPREAD INTO THE AREA WEDNESDAY WITH ONLY ISOLATED STORMS EXPECTED OVER THE NORTH. MOISTURE WILL BEGIN TO RETURN TO UTAH FROM THE SOUTH LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:25 PM MDT | Flash Flood Warning | SLC | Kane | 2 hr |
| Jul 30, 8:56 PM MDT | Flash Flood Warning | SLC | Iron | 2 hr |
| Jul 31, 12:42 AM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
| Jul 31, 2:00 AM MDT | Flash Flood Warning | SLC | Iron | 3 hr |
| Jul 31, 3:43 AM MDT | Flash Flood Warning | SLC | Washington | 92 min |
| Jul 31, 4:39 AM MDT | Flash Flood Warning | SLC | Iron | 2 hr |
| Jul 31, 5:13 AM MDT | Flash Flood Warning | SLC | Washington | 77 min |
| Jul 31, 4:19 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.